Alert archive / Wyoming / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 31, 1999, 11:55 AM MDT for Platte County, Wyoming. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 31, 1999, 11:55 AM MDT (17:55 UTC)
- Expired
- May 31, 1999, 12:25 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Platte County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 12:08 PM MDT | Tornado F0 | Wheatland, WY | Weak tornado reported on north edge of Wheatland |
| May 31, 12:20 PM MDT | Hail 0.75 | Wheatland, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 5.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 311753 RRA SVRCYS WYC031-311825- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1155 AM MDT MON MAY 31 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PLATTE COUNTY IN SOUTHEASTERN WYOMING * UNTIL 1225 PM MDT * AT 1152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WHEATLAND... MOVIN`G NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHEATLAND AT 1205 PM DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! WCJIN-WYSE STARK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:48 PM MDT, 22 hours 7 minutes earlier.
Area forecast discussion, May 30, 1:48 PM MDT, 22 hours 7 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 148 PM MDT SUN MAY 30 1999 SHWRS AND TSTMS SHUD BE OVR MUCH OF THE CWA THIS EVE AND SOME CUD BE STG ESP NEAR THE CO BORDER. THE MOR STBL AND COOLER AIR CONTS TO BE OVR CNTRL AND NRN WY...WITH DGW COOL AND CLDY ERY THIS AFTN. LOOKING AHD THE UPR LO OVR ID AT 18Z WILL BE PUSHED E AND FILL AS STGR WRLY FLW ALFT OVR THE ERN PAC SPRDS E. PREFER THE SLWR ETA AND AVN HANDLING OF THIS FTR AS IT MOVS E OF THE CWA DRG THE NGT ON MON. SFC BNDRY HAS LIFTED SLWLY N IN THE LT MRNG HRS AND SHUD CONT TO DO SO INTO THE ERY EVE. FNT IS THEN MOVD S OF THE ENTR CWA BY 06Z AND REMAINS TO OUR S. CYCLOGENSIS TAKES PLACE ALG THE FNT IN NRN OR CNTRL CO ON MON AS THE SHRTWV TROF MOVS E. THE CWA SHUD SEE SHWRS MOV IN LTR TNGT AS THE FTR NEARS. MON WILL BE COOL AND MOCDLY WITH SHWRS LIKELY ALG WITH SOME AFTN TSTMS. AMS SHUD BE MOR STBL THAN THAT OF THIS AFTN...SO TSTM CVRG AND INTENSITY SHUD BE LESS. AMS DRIES LTR MON NGT AND WARMS ON TUE. WILL KEEP LO POPS IN FCST FOR TUE AFTN FOR NOW DUE TO DAYTIME HEATING AND LEFT OVER MOISTURE. WILL BRING SHWRS AND TSTMS BACK INTO THE FCST FOR THU AND FRI AS UNSETTLED WX WILL BE OVR THE ROCKIES WED NGT THRU NXT WKND. WILL LEAN TWRD THE COOLER FWC TEMPS FOR THIS FCST. .CYS... WY...NONE. NE...NONE. WEILAND
In the hours before
Special weather statement, May 31, 10:18 AM MDT, 1 hour 37 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-312300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1018 AM MDT MON MAY 31 1999 THE SEVERE WEATHER POTENTIAL IN THE NWS CHEYENNE WARNING AREA IS MODERATE TODAY EAST OF THE LARAMIE RANGE...AND LOW TO THE WEST. A VERY MOIST AIR MASS IS POISED OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS MORNING...AS EVIDENCED BY THE LOW CLOUDS AND AREAS OF FOG. THIS AIR MASS WILL BECOME UNSTABLE THIS AFTERNOON WITH THE AMOUNT OF INSTABILITY DEPENDING ON HOW MUCH OF THE CLOUDS DISSIPATE. THE REMAINS OF AN UPPER LEVEL LOW PRESSURE AREA OVER IDAHO WILL TRACK ALONG THE WYOMING/COLORADO BORDER THIS AFTERNOON AND EVENING. THIS WILL ADD LIFT TO THE OUTLOOK AREA. THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING DURING THE AFTERNOON...AND SPREAD INTO THE PANHANDLE BY LATE AFTERNOON. SOME OF THESE STORMS WILL LIKELY PRODUCE HAIL AND STRONG WINDS. WEST OF THE LARAMIE RANGE...SOME WEAK THUNDERSTORMS WERE ALREADY DEVELOPING THIS MORNING. WHILE THESE WILL BECOME MORE NUMEROUS IN THE AFTERNOON...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED WITH JUST A FEW OF THE STORMS PRODUCING SMALL HAIL. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. WCJIN-WYSE-WYNE JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:10 PM MDT | Tornado Warning | CYS | Platte | 15 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.